WILLIAM G. HOCKING, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Eyster and associates (1) have recently described their experience with adverse reactions to factor VIII infusions. They report a 19% incidence of adverse reactions after the infusion of factor VIII concentrates, with reactions ranging from fever and urticarial eruptions to anaphylactoid reactions. The authors state that "we now routinely issue antihistamines and prednisone as well as sublingual isoproterenal glossets to all hemophiliacs on home therapy." Although the authors do not advocate the prescribing of antihistamines for all hemophiliacs on home therapy, their letter implies that routine use of an antihistamine is indicated in these patients.
HOCKING WG. Adverse Reactions with Factor VIII. Ann Intern Med. 1978;88:130. doi: 10.7326/0003-4819-88-1-130_1
Download citation file:
Published: Ann Intern Med. 1978;88(1):130.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use